MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER

ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER
Catalog Number 10526
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for event is currently in progress.Reference (b)(4).
 
Event or Problem Description
The patient had the exodus biliary drainage catheter 10f 35 cm std loop w/ radiopaque marker band catheter placed on (b)(6) 2023.As a precaution , due to a previous catheter fracture, they did not want to wait the full 3 months to replace this catheter, so they scheduled a replacement for (b)(6) 2023.On (b)(6) 2023, when they performed a scan prior to removal, they could see catheter was fractured, but pieces hadn't broken off yet.They were able to pull out the catheter in one piece, but could see several places where catheter was breaking down and about to break off.The patient was unharmed and they placed a new drainage catheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received: the pigtail had been placed in the duodenum.The pa6ent did not have any restructuring of their gi tract due to surgery or trauma, e.G.Post whipple or hepa6cojejunostomy.
 
Additional Manufacturer Narrative
Received for evaluation was one (1) drainage catheter without the hub.As received, the drainage catheter contained bio material inside and out.The hub was not returned with the drainage catheter.The review of the catheter shows the catheter had some discoloration and damage (deterioration) along the returned catheter shaft (tip end).The customer's reported complaint description of catheter tubing tip had fractured and detached was confirmed.The exodus drainage catheters are a purchased device from contract manufacturer freudenberg medical.Scar004779 and the complaint sample were sent to freudenberg medical for device evaluation/root cause analysis and dhr review of supplier lot {0000223553}.Scar004779 response states the dhr review performed for the lot did not indicate any sort of non-conformances with this lot which might indicate there was a manufacturing defect.The catheter shaft was inspected and there was no evidence of any manufacturing defects from visual or dhr review.The device was confirmed to be fractured and all pieces were accounted for.No evidence of manufacturing defect that could have been detected.Appears to be material degradation over time.Freudenberg medical did not attribute the catheter fracture to be manufacturing related; therefore, a defintive root cause for this event cannot be determined.This issued occurred two times for the same patient (pr30977 and pr30990).Patient body chemistry and/or treatment may be a contributing factor to the catheter fracture.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "indications for use / intended use: placing a 10 french or larger catheter as the primary drain before formation of a tract may be difficult in some patients.In these patients, the initial biliary drainage should be started with a smaller (8 french) catheter until a suitable tract allows placement of a larger catheter.Reuse of single-use devices creates a potential risk of patient or user infections.Contamination of the device may lead to injury, illness or death of the patient.Reprocessing may compromise the integrity of the device and / or lead to device failure.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement."warnings: do not use this catheter with alcohol.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).Correction: the initial report section g3; date received by manufacture contained a typo inthe year.It was mistyped as 07-jun-2022.It should have been 2023.

Brand Name
EXODUS DRAINAGE CATHETER
Common Device Name
BILIARY (GENERAL) (NEPHOSTROMY) DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17184938
Report Number1317056-2023-00079
Device Sequence Number17740170
Product Code FGE
UDI-Device IdentifierH965105261
UDI-PublicH965105261
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number10526
Device Lot Number0000223553
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer06/23/2023
07/20/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date07/17/2023
07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale